Universal Yang-Mills action on four-dimensional manifolds

Kazuyuki Fujii, Hiroshi Oike, Tatsuo Suzuki

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

The usual action of the Yang-Mills theory is given by the quadratic form of curvatures of a principal G bundle defined on four-dimensional manifolds. The nonlinear generalization which is known as the Born-Infeld action has been given. In this paper we give another nonlinear generalization on four-dimensional manifolds and call it a universal Yang-Mills action. The advantage of our model is that the action splits automatically into two parts consisting of self-dual and anti-self-dual directions, that is, we have automatically the self-dual and anti-self-dual equations without solving the equations of motion as in usual case. Our method may be applicable to recent non-commutative Yang-Mills theories studied widely.

Original languageEnglish
Pages (from-to)1331-1340
Number of pages10
JournalInternational Journal of Geometric Methods in Modern Physics
Volume3
Issue number7
DOIs
Publication statusPublished - 2006 Nov 1
Externally publishedYes

Keywords

  • Born-Infeld action
  • Chern-character
  • Self-dual
  • Yang-Mills action

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Fingerprint Dive into the research topics of 'Universal Yang-Mills action on four-dimensional manifolds'. Together they form a unique fingerprint.

Cite this